MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Catalog Number TX30G
Medical Device Problem Codes Failure to Cut (2587); Failure to Fire (2610); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the stapler was placed in place and the 1st handle was pressed.There was a lot of resistance when the 2nd handle was released.We managed to press down and the seam seemed to have been released.However, after removing the device, there was no seam.A 2nd stapler was needed to make the seam.The procedure was successfully completed.
 
Additional Manufacturer Narrative
(b)(4) date sent 5/27/2025 d4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the device lock out and could not be fired at all? or was the trigger advanced with no staples deployed? were there missing staples from the staple line? if the device deployed staples, what was the appearance of the staples (b-formation, irregular, legs straight)? if the device cut, was the cut line complete? were the cut line and staple lines equal? could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/12/2025.Additional information was requested, and the following was obtained: 1.Did the device lock out and could not be fired at all? it was harder to fire than normal.2.Or was the trigger advanced with no staples deployed? no staples at all.3.Were there missing staples from the staple line? all of them.4.If the device deployed staples, what was the appearance of the staples (b-formation, irregular, legs straight)? no staples.5.If the device cut, was the cut line complete? device does not cut.6.Were the cut line and staple lines equal? no cutting.7.Could you please clarify if there were any patient consequences? no consequences.8.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no change.
 
Additional Manufacturer Narrative
(b)(4) date sent 6/19/2025 d4 batch #914a87 corrected data d4: udi#.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx30g device arrived with no apparent damaged and with a reload loaded on the device.The reload was received fully loaded with staples.The device was tested for functionality with the returned reload and it fired and formed all the staples as intended.The device fired without any difficulties, the staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although the cause of the reported incident could not be determined, proper use of the proximate linear stapler tx is important to ensure functionality.For more information, please refer to the instructions for use.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 914a87, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22086837
Report Number3005075853-2025-03923
Device Sequence Number12494050
Product Code GDW
UDI-Device Identifier10705036003328
UDI-Public(01)10705036003328(17)270731(10)953A58
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTX30G
Device Lot Number953A58
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/11/2025
06/17/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date06/12/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown